MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515065
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Short description drug contamination on the membrane during the preparations of hazardous drugs there was a liquid contamination on the membrane when did the incident occur? during use additional information: can you provide the batch number of the defective product? 2406408, 31/05/2026.Confirm the number of affected products.Have there been any impacts on patients (serious injuries, medical interventions, need to change treatment)? no we would like you to confirm whether samples are available for investigation.If so, you can specify whether the samples are: - not used (before use) yes with no-drug colouring solution (methylene blue).
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Short description drug contamination on the membrane.During the preparations of hazardous drugs there was a liquid contamination on the membrane.When did the incident occur? during use.Please follow up with the customer and verify: was the liquid warned before using the device or later? later.If later, which drug was used? was this the first withdrawal from the vial or were multiple doses taken? doxorubicin, cyclophosphamide, paclitaxel, fluorourcail, irinotecan, docetaxel, carboplatin, bendamustine.Some were contaminated before the first withdrawal, others from the second.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: two injectors and two protectors assembled onto a vial with blue liquid inside, were provided to our quality team for investigation.Upon visual inspection, the membranes are observed to have been punctured and blue stains were observed on the membrane.Functional testing was performed on the returned samples, after passing liquid through the system and disconnecting the injector from the protector, the membrane was noted to be slightly wet.A device history review was performed for injector lot 2310305 and protector lot 2406408, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for lots 2310305 and 2406408, all results were found to be within specification.Retained samples of both lots were used for additional evaluation.Functional testing was performed, penetrating the protectors along with sample injectors ten times, all results were found to be acceptable with no leaks identified.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.It is possible the staining occurred due to pressure within the system when puncturing the membrane.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20168363
Report Number3003152976-2024-00498
Device Sequence Number8069657
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public(01)00382905150654(11)240606(17)260531(10)2406408
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number515065
Device Lot Number2406408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown